NRAS
22,849 members26,554 posts

Methotrexate

Interesting day yesterday.

I was at the doctors and showed him my skin with sores and peeling, eyes nearly popping out, bruises all over my skin,loss of hair, uti infection plus swollen testicles and loss of awareness and chronic pain all over.

I have had several seizures since starting methotrexate.

His suggestion that I keep on the Methotrexate as was due to take again on Sunday, had another blood test, the second one in a week.

About two hours later I received a text message telling me to stop the methotrexate and folic acid immediately and that rheumatology would be in touch with an urgent appointment for this morning.

I wonder what rheumatology are going to do next

25 Replies
oldestnewest

I hope all goes well for you certainly sounds like your body doesn’t like methotrexate. There are other drugs. Try not to be disheartened and get better.

Reply

I am not used to being in pain or sick but when I tell my doctor that I am feeling terrible and something is not right he should be acting, I was nearly sick in his surgery yesterday. At last they have agreed to do an mri on my shoulder and elbow which is why I went to the doctor some six weeks ago. I did tell him I would pay as needed it sorting regardless before RA was found. My body is so bruised from a reaction of the meds. Eyesight is still giving me double vision, weird as I was in a taxi yesterday and I am seeing two images the same from different angles.guess my brain is having problems interpreting the images. I think it is called diplopia, must be from the meds, my brain needs a rest.

I keep trying to nod off while I am typing. I think that a rest day is in order to start the weekend on a positive note.

2 likes
Reply

I had been taking oral methotrexate for a few years then a new rheumatoid specialist suggested slowly increasing the dose. With that i was doing well and then all of a sudden I felt awful, like I was fading away and would die. However it was just the increase and I am now well tolerating a lower dose and my pain has decreased and my general well being. When things go wrong it is such a lonely feeling. So hope you feel better very soon.

Reply

I am going to ask them to give me a rest for a couple of weeks so that I can sort out one health problem at a time. Going to book a flight with my daughter and have a holiday

3 likes
Reply

🐳Sounds a good idea. All the best.

Reply

Cornwall for the weekend and will see what is available next week

Reply

You are going through a horrendous time and looking after your daughter too while you feel like this must be very challenging. This might be the worst you will ever get Minty. I hope they find the right meds for you soon.

Reply

Fortunately the ex girlfriend loves having her and we are still very good friends.

Reply

I am also now on injections and my weird feelings have subsided. But as I said I am on a lower dose and my blood results are stable and normal for the first time so don’t despair, you just may need a change of medication.

Reply

I just don’t like the feeling of being doped up

Reply

Hope you get pointed in the right direction today and soon feel better. Sounds scary. Take care.

Reply

I am confident that they will sort it just annoyed that I have been complaining of feeling unwell for a while and I have a very high pain threshold. I havebproblly only been to the doctors ten times in my life

Reply

Yes. I understand. My OH hardly ever goes to the GP and was fobbed off when suddenly went 4 times in 6 months. Shouldn't it have rung a bell that something might be amiss?

Reply

Hi Minty

I had severe reactions to MTX and could even get out of bed yet my consultant refused to correlate the 2 until it ended with a spell in hospital. Don’t let the consultants fob you off. There are lots of meds out there they can try. I was finally given funding for biological after having a complete breakdown and I really think they are they way forward. Unfortunately the cost of them is a factor when prescribing. Hope you get what you need and a holiday sounds just the tonic. Take care.

Reply

That is why more and more consultants are changing to biosimilars. Same treatment, different name and much cheaper for the NHS.

Reply

Unfortunately not much cheaper - only about 10% - so it's not going to mean that they become available to more people.....

Reply

Hi Minty

So sorry you are having such an awful time. Methotrexate seems to wipe the floor with some folks. My body hated it! I'm afraid docs often aren't clued up in drug side effects (in my experience).

Seems like a good idea to give your body s break from dmards. I did the same thing, but did have a steroid shot to get me through. I felt loads better once off methotrexate. It made zero difference to my psoriatic arthritis anyway.

I do hope things start to improve for you soon.

1 like
Reply

You poor baby - Wow!! That list of things you presented the Doc scared me - I would have thought it would give him pause too. I hope you start feeling better without the antagonist in your system... Gentle Hugs

Reply

Hi Minty, I have been following your posts

Glad you are getting off med. it sounds so much like an allergic reaction I had. Get to that rest and recovery! You deserve a holiday. By the way, my nickname is Minty- as last name us Minton.

All the best to you

Reply

Here is an update. So much for my urgent appointment it is July 27th. My cottage Is called Minty cottage and 647 years old.

Somewhere I have picked up a nasty cough and a cold, hmm let’s hope no pills to beat it

Reply

Methotrexate nearly killed me, stupidly I stayed on it for 14 weeks until I vomited blood and they couldn't stop me in the hospital and I need a blood transfusions, that was three years ago, I am now terrified of any other drugs for ra, doing Grand by myself, but that's just me. Best of luck on your journey

Reply

Funny that you mentioned the coughing of blood as I did the same for a few days but it went away.

Would anyone like to share this cough and runny nose???

Today I am on the sunny south coast of the UK with my daughter playing sandcastles. All kids need it the sun and some sand. Fortunately we were driven here by friends.

Reply

Look excreting blood anywhere from your body is very serious.

I told you who I went to see( he saved my life) nd that I abandoned ra drugs and what I did.

Leave no stone unturned, enjoy your holiday.

Reply

Babysitting now as little princess is asleep, I am shattered too, hard work building sand castles

Reply

Scary! How did it go? One of the reasons I'm scared to take MTX.

Reply

You may also like...